Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 1, 2021Bibb County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 1, 2021, 7:51 PM EDT for Bibb County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 7:51 PM EDT (23:51 UTC)
Expired
Jul 1, 2021, 8:15 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Wind
40

County Bibb County, GA

The radar

The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS82 KFFC 012351
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
751 PM EDT Thu Jul 1 2021
 
GAZ081>083-094-095-020015-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
751 PM EDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...BIBB...
NORTHERN HOUSTON...EASTERN CRAWFORD AND WESTERN TWIGGS COUNTIES UNTIL
815 PM EDT...

At 750 PM EDT...a strong thunderstorm was over Jack Brown Estates, or
10 miles southwest of Macon...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Warner Robins, Centerville, Byron, Payne, Payne City, Robins
Air Force Base, Jack Brown Estates, Rutland, Lakewood, Cross Keys,
Lizella, Powerville, Skipperton, Elberta and Middle Georgia Regional
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3259 8384 3271 8382 3282 8384 3289 8360
      3288 8359 3271 8357 3253 8361
TIME...MOT...LOC 2350Z 258DEG 13KT 3272 8376 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:46 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 1, 7:46 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
746 PM EDT Thu Jul 1 2021

...00Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 400 PM EDT Thu Jul 1 2021/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Friday Night/...

Another summer day with scattered cumulus having developed across
the CWA. Some storms are beginning to pop in far east central
Georgia as the sea breeze front pushes in to that area. Low level
winds are from the S to SW so this likely won't be quite the
driver of storms into the CWA as it was yesterday, but still
expect coverage to increase a bit through the evening.

Going into tonight a sharp upper level trough and arctic based PV
anomaly will dig into the eastern CONUS. Impressive (for summer)
lowering of 1000-500 mb thicknesses moves in with gradient
indicative of CAA advection, which is just a fancy way of saying a
cold front will be moving in. Looks like we may have two pushes of
precipitation associated with the front, one a prefrontal
trough/cold pool with heavier rain and storms that move into the
state late tonight into early tomorrow morning, the other
associated with the actual cold front as some day time heating
allows for a little bit of instability to build behind that
initial push that could affect north Georgia in the afternoon. We
will have a little bit of instability available even in the
morning for that initial push into the state, so a few rumbles of
thunder and a strong storm or two definitely cannot be ruled out,
though we are not expecting widespread severe weather. QPF still
looks to be on the order of 1-2" with isolated higher amounts
where convective elements do happen. As stated in previous days,
soil, river, and other antecedent conditions are in good shape, so
we shouldn't have too many flooding concerns, though some isolated
flash flooding cannot be ruled out, and WPC has a Marginal Risk of
flash flooding across the area as a result.

Front will move across the state through the day and into the
evening, with precipitation ending from north to south. Colder air
will filter in behind, bringing the lows down into the upper 60s
across north Georgia. Front may still near the southern edge of
the CWA, so some rain uncertainty about how quickly rain chances
will end around central Georgia.

Lusk

LONG TERM /Saturday through Thursday/...

Frontal boundary should be poised to exit the southern CWA at the
start of the extended portion of the forecast. High pressure will
build in from the north later Saturday and remain in place through
early next week. The old front will continue across far south GA/the
FL panhandle until it weakens and dissipates, most likely by Monday.

The longer range models really begin to diverge by later
Monday/Tuesday of next week. This is when Elsa should begin
impacting parts of the SE US. For now, any impacts to the CWA look
to be in the Day 7-8 time frame, which is way too early for
specifics. The track of the storm will likely shift between now and
then, but interested parties should remain weather aware early next
week.

Models continue to trend drier and warmer for Independence Day. Some
slight chances for shra/tsra in the far south, but believe most
locales will remain dry. Dewpoints in the lower 60s should be rather
nice for this time of year.

NListemaa

&&

.AVIATION...
00Z Update...
Sct shra/iso tsra remain possible through around 02z, especially
at MCN/CSG sites. Main push of shra with some embedded tsra potential
will increase after by 08-10z at ATL and AHN area sites ahead of
incoming front. Cigs are also more likely to deteriorate by this
time, initially to MVFR with IFR by 10-12z. Cigs will be slow to
improve through 16-18z. Additional sct shra/tsra are possible
ahead of surface front through late afternoon. Winds will
gradually trend from SW overnight to W and NW by Friday evening at
speeds 4-8 kts.

//ATL Confidence...00Z Update...
Medium confidence on morning cig progression.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  81  65  86 /  70  80  30   5
Atlanta         71  79  66  85 /  70  80  30   5
Blairsville     65  78  55  80 /  90  80  10   5
Cartersville    70  81  61  84 /  80  80  20   5
Columbus        72  83  69  89 /  40  80  50  20
Gainesville     70  80  64  83 /  80  80  20   5
Macon           71  84  68  90 /  40  80  60  20
Rome            71  83  63  85 /  80  80  20   5
Peachtree City  70  80  65  86 /  60  80  30  10
Vidalia         72  86  72  87 /  30  80  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Lusk
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Jul 1, 11:16 AM EDT, 8 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1116 AM EDT Thu Jul 1 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1116 AM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms are expected to
develop later today and linger into the overnight hours. Isolated
storms may become strong with lightning and locally heavy rainfall
as the primary hazards.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A frontal boundary will push through north and central Georgia on
Friday with numerous showers and thunderstorms expected. Isolated
storms could become strong with the primary hazards being
lightning and locally heavy rainfall. Otherwise scattered showers
and thunderstorms are expected each day through Wednesday...except
there will be some dry air moving into north Georgia Saturday and
Independence Day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 1, 7:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
751 PM EDT Thu Jul 1 2021

GAZ081>083-094-095-020015-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
751 PM EDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...BIBB...
NORTHERN HOUSTON...EASTERN CRAWFORD AND WESTERN TWIGGS COUNTIES UNTIL
815 PM EDT...

At 750 PM EDT...a strong thunderstorm was over Jack Brown Estates, or
10 miles southwest of Macon...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Warner Robins, Centerville, Byron, Payne, Payne City, Robins
Air Force Base, Jack Brown Estates, Rutland, Lakewood, Cross Keys,
Lizella, Powerville, Skipperton, Elberta and Middle Georgia Regional
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3259 8384 3271 8382 3282 8384 3289 8360
      3288 8359 3271 8357 3253 8361
TIME...MOT...LOC 2350Z 258DEG 13KT 3272 8376

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:04 PM EDTSpecial Weather StatementFFCForsyth26 min
Jun 30, 8:31 PM EDTSpecial Weather StatementFFCCobb29 min
Jun 30, 8:33 PM EDTSpecial Weather StatementFFCCobb27 min
Jun 30, 8:37 PM EDTSevere Thunderstorm WarningFFCCobb38 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.